Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Why does my back itch when I shower with warm water?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 22 Questions
hello there i am getting very worried for the past 4 weeks i have been feeling very very breathless and the doctor has put me on effexor xr 37.5 mgs and worried about taking it just in case it makes me worse and sumthing happens to me.. also when i do have a shower of a nite time and i get under the warm water its making me itchy on the shoulders and on my back and also i washed my hair tonie and getting very itchy too when i hold my head under the running show.. what is going on with me... please help and very very worried?????????
Posted Wed, 11 Apr 2012 in General Health
Follow-up: Why does my back itch when I shower with warm water? 7 minutes later
very worried as after shower 10 mins ago my head is still itchy and my back is too.. very worried whats goig on...
Answered by Dr. Ashwin Bhandari 3 hours later
Hi Tesagal,

Thanks for your query.

According to the description provided by you, I feel that the itch produced on your shoulders, back and head after a warm water shower should not be of much concerned as it could be due a normal basophil stimulation in your body.

In case of unbearable itch you can apply Ice packs on the areas or apply CALAMINE lotion (except your scalp) which will help in soothing your skin.

Effexor xr is an antidepressant which is prescribed to you for your worries. Please do not discontinue without consulting your treating doctor. Abrupt stoppage would produce withdrawal symptoms which can worsen your worries. I suggest you to continue the medication as advised by your doctor.

Hope this answers your queries, In case of any doubts I am available for the follow up.

Wish you a good health.

Above answer was peer-reviewed by
Follow-up: Why does my back itch when I shower with warm water? 16 hours later
hello there i havent started the effexor xre as yet as worried it will make me worse then better as today when cleaning the house i put the broom up and then i felt my eyes go starange when i put the broom sat the broom aginsat the wall and i feel this strange dizzieness. its very very weird. its like if i read sumthing then my eyes go starnge.. is it ok to take the meds of a nite time. also when i last took effexor xr 4 months ago i got this very bad taste in my mouth like andyucky taste and couldnt taste my food beacause of it happened there.. and could i have seziures on this med.
Answered by Dr. Ashwin Bhandari 5 hours later
Hi Tesagal,

Good to hear from you again.

As I explained you in my previous reply that Effexor is prescribed by your doctor for your worries. It would be better to start as prescribed.

The feeling of strangeness and dizziness should not be of concern as these could be due overexertion or exhaustion. During such episodes I would suggest you to take rest and after the dizziness is over you can continue with your work.

It would be better to follow the dose regime prescribed by your doctor. Please do not stop this drug abruptly without consulting your treating doctor as it may cause withdrawal symptoms.

The change in taste is a very common side effect of almost every drug which reduces gradually and there is no documented evidence stating of seizures as a side effect of this medicine.

Hope this answers your query.

Wish you a good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor